|Crazy working hours and meal times on Atripla
Oct 9, 2013
I am a 46 year old HIV+ Police Officer. I found out my status in June and want to thank you and your team at thebody.com for helping me so much with everything.
I work some crazy hours, dayshift, nightshift, midnights. I have always taken my Atripla at 7:30pm sometimes with meals and sometimes without. On one or two occasions I have taken my Atripla within a four hour window of the 7:30pm time to adjust for meals. Now I just take it at 7:30pm with meals or not. It does not seem to bother me one way or the other and I have no side effects other than some vivid dreams. My numbers are:
08/29/13 CD4 Count: 449 cells/mm3 08/29/13 CD4 %: 21.5 % 08/29/13 Viral Load (HIV): 180 copies/mL 07/25/13 Atripla 06/25/13 Viral Load (HIV): 68020 copies/mL 06/25/13 CD4 Count: 303 cells/mm3 06/25/13 CD4 %: 18%
Do you think my numbers are ok? and do some people just have limited side effects? My biggest concern is feeling fatigued on midnights but I'm not sure I can blame Atripla, I think it's only natural that your body wants to rest at night. Do you think expanding my dosage to a 12 hour window depending on what sift I work will hurt?
| Response from Dr. Henry
Fatigue is common in shift workers with night time hours and perhaps gets harder to tolerate as one gets older. The effectiveness of Atripla is such that moving the timing around of the dosing moderately usually not a major problem. Higher levels of efavirenz can contribute to more fatigue and that can be seen in some patients when they take Atripla with larger meals/more fat or when working in the 2-8 hours after taking the dose. Your blood test response has been within the range of what is expected so no red flags there. If fatigue continues to be a problem and/or your schedule so variable you may want to consider a switch to a drug with less central nervous system side effects (ie dolutegravir). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling Lips After Sucking Penis Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
- I Have A Bump Under My Skin On My Vagina Is It A Std
- Are Lymphocytes High Or Low With Hiv?
- Ars What Type Of Abdominal Pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.